Jump to content
CrazyBoards.org

Squirlygrl

Member
  • Content Count

    393
  • Joined

  • Last visited

Everything posted by Squirlygrl

  1. I'm back on SR so I can stay at 75 mg, but I do remember that XL was mellower, so I think it's worth a try. Wellbutrin is one of those drugs that works for me at a tiny dose and behaves badly at full strength; maybe a small dose would limit your side effects?
  2. I took 2.5 for a few weeks to stop an increasingly incoherent mania that was not responding to lithium. During those weeks, I couldn't sleep at all without Zyprexa. And, from the very first dose, it did wonders for physical agitation (vibrating sensation in the ribs and something like audio static -- not so much a sound as a disturbance blocking other sounds). I gained a few pounds, less than five, I think. But during this period I was also taking 1500 mg of lithium, had stopped exercising, and had given in to the very real Zyprexa carb cravings, thus disrupting the careful regime that had kept me from gaining weight on lithium. I quit because I felt flat and hungry, and because the lithium had kicked in, so I could sleep again. But it's a wonderful drug. I'm really glad to have it around for future emergencies.
  3. I wish I knew. This sounds like me. If it were me, I would say it was a layered thing: a defense reaction to being overwhelmed, plus some anxiety about the fate of the company and my future, plus anger at being put in that position, plus some underlying depression and anxiety, and maybe some med effects on top of that. Your Homer Simpson deal sounds like a very good one. Best I can think of (and no, it doesn't work that well for me) is perserverance -- boy, does this stuff snowball FAST when you let it go -- and triage -- either at work, or at home, to compensate, offload as much responsibility as you can. That, and maybe a med tweak if you feel sedated. But those don't solve the underlying problems. If the workload can't be fixed and/or the company's doomed, you might need to be looking another job. Good luck, sg
  4. Hmm. BP/depressed + ADD + lithium + seroquel = no wonder. How about something from the Wellbutrin/Adderall/Lamictal/Starbucks family? I have been there and tried all of those. Current cocktail (which has worked great for the five days or so I've been on it ) is lithium 600, lamictal 37.5 and planning to stop at 50, wellbutrin 75, starbucks decaf 1.5 mugs (probably about 40 mg caffeine). Anxiety isn't really a problem unless I cut back the lithium to 300-450 or drink real coffee. Adderall 5 mg x2 worked too, though higher doses had an Incredible Hulk effect.
  5. It certainly makes sense to try one of the options above. It's also possible that, if you had been doing well on lithium and then started vomiting, you were getting toxic at that dose and just needed a downward adjustment. (Forgive me if you guys already tried that). I don't know for sure, but I'd be surprised if Medicaid wouldn't cover blood level monitoring and dose adjustment visits for lithium or another MS. Good luck, RW...
  6. I was flatter than that for the first few months, but I was also depressed and on Klonopin. At the low dose I was taking, if lithium helped me with depression at all, it was only enough to keep going, not to feel good. I also get flat if my dose is too high. Even a 150 mg reduction can make a big difference. That said, I really do like taking it. I sleep better and am much less inclined to do that sort of howl-of-pain kind of raging at people.
  7. Yes! Lithium and Lamictal. The lithium slows me down, but the Lamictal makes me search for words. Really basic words, like "scissors." Before meds, I was pretty glib. At really high doses of lithium, I'll type homophones ("plane" for "plain") all the time, and the Former Me never, never did that. I can sign things, but I've pretty much reduced my signature to first initials, followed by squiggly lines. (I did that before meds. Good thinking, Former Me.) 6 has an interesting theory. I do not have temporal lobe epilepsy, but I've had many of the symptoms, short of obvious seizures -- emotion-triggered migraines, emotion-triggered fainting, emotion-triggered visual and olfactory hallucinations, transient religious obsessions. Oddly, most of this stuff happened years ago and has not recurred.
  8. I agree with Blackmilk...started with lithium, added lamictal, feel less drugged, virtually normal. But without lithium, am periodically insomniac, angry, anxious, suicidal. I'm guessing my final maintenance cocktail is going to be a mere 600 lithium, 50 lamictal. But I still seem to need a little Wellbutrin at the moment, and I'm glad there is Zyprexa if I ever again hit one of those periods when you can't increase the lithium fast enough. Edited to add: Make that 750 lithium/100 Lamictal/100 Wellbutrin/25 Seroquel. I'd love to be down to just the first two, but got bad rebound crazies from trying to get there too fast, and am going to learn to live with an AD, even if the Lamictal should be doing that job for me.
  9. Absolutely yes. And I have been going through (the very final stages of) intermittent benzo withdrawal at the same time. I'm still trying to find the space between too little lithium (hyperaware, unmoored, edgy) and too much. My first dx was anxiety. Except for the reaction to cutting back the lithium, I haven't felt much in a while. But I'm hoping you start the comorbidity thread so we can see what people say. My instinct would be that if lithium cures your anxiety, you have one dx, not two. But maybe it's so sedating that it mellows everyone, BP or not.
  10. I really love Wellbutrin. This is my second time trying it. The first time, I did well for a few months, then mistook a dysphoric, agitated moment for depression, got the dose increased to 300 mg, and promptly got manic. I was on low-dose lithium at the time. A few days ago, I had a run-in with the Antibiotic of Suicidal Depression (Levaquin) and started again at 75 mg. I'm feeling good, but not (yet) *too* good. I'm on a somewhat higher dose of lithium now, and Lamictal. We'll see what happens. I would think the Seroquel would help to stop the Wellbutrin from getting you too high. Good look with it. --sg
×
×
  • Create New...